| Model Number |
208 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Low Oxygen Saturation (2477)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 06 jun 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 8030647-2022-00151 for the first report.Refer to 8030647-2022-00153 for the third report.3 circuit leaks were reported, there was no report of patient injury.Additional information received 19may2022 reported that the leak occurred while the thumb valve was in the locked position; it was not depressed and not opened; additionally, possible minor desaturation and ventilator alarming was noted.There was no report of patient harm.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 22 jun 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.Visual examination of the device revealed the top cap of the thumb valve body appeared broken-off from the stem of the thumb valve and jagged edges were seen on the top of the stem when viewed using the side and top view under magnification (20x).There were no visible blockages outside of the seal cartridge subassembly area; additionally, there were no signs of damaged/ pinched/ curved tubing.During testing of the sample, the remainder of the thumb valve was pressed and released; after each release the remaining portion of the thumb valve returned to the upright position.Due to the breakage to the thumb valve, it was impossible to rotate the valve into locked position.The sample was attached to suctioning equipment and the distal end of the catheter was inserted into a beaker of water with blue dye; suctioning occurred when the remaining portion of the thumb valve was pressed.And it was noted that the device was suctioning slowly and continuously even when not pressing the remainder of the thumb valve.The reported event could be confirmed as reported.Root cause was determined to be manufacturing related; measures are in place to avoid a reoccurrence of this issue.The device history record for lot 30142956 was reviewed and the product was produced according to product specifications.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.